Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Contractions of convex sets


Author: Robert E. Jamison
Journal: Proc. Amer. Math. Soc. 62 (1977), 129-130
MSC: Primary 52A05; Secondary 02H25
MathSciNet review: 0428195
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper it is shown that, in a vector space over any ordered field, a noninfinitesimal contraction of a convex set K can be written as an intersection of translates of K.


References [Enhancements On Off] (What's this?)

  • [1] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960. MR 22 #6994. MR 0116199 (22:6994)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A05, 02H25

Retrieve articles in all journals with MSC: 52A05, 02H25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0428195-1
PII: S 0002-9939(1977)0428195-1
Keywords: Contraction, convex set, intersection theorem, ordered field, translation, vector space
Article copyright: © Copyright 1977 American Mathematical Society